Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 507, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2016, 3:17 AM CDT for 4 counties in Oklahoma. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2016, 3:17 AM CDT (08:17 UTC)
- Expired
- Jun 18, 2016, 4:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 80.0 mph
Counties Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 87 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:20 AM CDT | TSTM WND GST 76 | 3 Ssw Freedom, OK | |
| Jun 18, 3:25 AM CDT | NON-TSTM WND GST 64 | 3 Ssw Freedom, OK | |
| Jun 18, 3:55 AM CDT | TSTM WND GST 64 | 3 Ssw Freedom, OK | |
| Jun 18, 3:55 AM CDT | TSTM WND GST 64 | 7 Wnw Seiling, OK | |
| Jun 18, 3:55 AM CDT | NON-TSTM WND GST 64 | 7 Wnw Seiling, OK | |
| Jun 18, 3:56 AM CDT | TSTM WND GST 58 | 2 S Alva, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2159 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
107
WUUS54 KOUN 180817
SVROUN
OKC059-093-151-153-180900-
/O.NEW.KOUN.SV.W.0507.160618T0817Z-160618T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
317 AM CDT SAT JUN 18 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOODS COUNTY IN NORTHWESTERN OKLAHOMA...
WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
EASTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
WESTERN MAJOR COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 400 AM CDT
* AT 316 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF AETNA TO 7 MILES SOUTH OF
ALABASTER CAVERNS STATE PARK TO NEAR FORT SUPPLY...MOVING SOUTHEAST
AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS. 80 MPH WINDS HAVE BEEN MEASURED
NEAR FREEDOM.
HAZARD...80 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WOODWARD...ALVA...MOORELAND...WAYNOKA...FORT SUPPLY...FREEDOM...SHARON...
DACOMA...MUTUAL...ALABASTER CAVERNS STATE PARK...QUINLAN...SELMAN...
CHESTER...CAPRON...AVARD...ORION...HOPETON...TANGIER...CAMP HOUSTON AND
BOUSE JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3700 9856 3635 9854 3616 9876 3617 9958
3659 9961 3669 9963 3694 9946 3700 9916
TIME...MOT...LOC 0816Z 332DEG 42KT 3693 9887 3659 9916 3659 9956
HAIL...1.50IN
WIND...80MPH
$$
..SPEG.1 follow-up statement
394
WWUS54 KOUN 180838
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
338 AM CDT SAT JUN 18 2016
OKC059-093-151-153-180900-
/O.CON.KOUN.SV.W.0507.000000T0000Z-160618T0900Z/
WOODS OK-WOODWARD OK-HARPER OK-MAJOR OK-
338 AM CDT SAT JUN 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR WOODS...WOODWARD...EASTERN HARPER AND WESTERN MAJOR COUNTIES...
AT 338 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF HARDTNER TO NEAR WAYNOKA TO 5
MILES SOUTHEAST OF WOODWARD...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WOODWARD...ALVA...MOORELAND...WAYNOKA...FORT SUPPLY...FREEDOM...SHARON...
DACOMA...MUTUAL...ALABASTER CAVERNS STATE PARK...QUINLAN...SELMAN...
CHESTER...CAPRON...AVARD...ORION...HOPETON...TANGIER...CAMP HOUSTON AND
BOUSE JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9856 3635 9854 3616 9876 3617 9958
3659 9961 3669 9963 3694 9946 3700 9916
TIME...MOT...LOC 0838Z 315DEG 33KT 3694 9872 3657 9892 3640 9931
HAIL...1.25IN
WIND...70MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:42 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 17, 10:42 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1042 PM CDT FRI JUN 17 2016
.DISCUSSION...
18/06Z TAF discussion follows.
&&
.AVIATION...
We plan to mention TSRA at KPNC for a few hours after 06z.
Scattered storms will be possible behind outflow boundary as it
moves into northern and central Oklahoma overnight. Greatest
chances appears to be closer to KPNC which is near and east of
low-mid level convergence zone and least affected by warmer temps
aloft. overall light east to southeast winds expected through
forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 95 71 93 / 20 20 10 0
Hobart OK 73 98 72 94 / 10 10 10 10
Wichita Falls TX 73 97 73 94 / 10 10 10 0
Gage OK 72 98 68 94 / 20 20 10 10
Ponca City OK 75 95 71 94 / 40 40 10 0
Durant OK 75 94 72 93 / 10 10 10 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Saturday for OKZ005>008-010>013-
015>020-022>032-035>048-050>052.
TX...Heat Advisory until 8 PM CDT Saturday for TXZ085-086-088>090.
&&
10/11Hazardous weather outlook, Jun 17, 9:39 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT FRI JUN 17 2016 OKZ004>048-050>052-TXZ083>090-190245- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 939 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TOWARD AND AFTER MIDNIGHT ACROSS THE NORTHERN-THIRD OF OKLAHOMA. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS 45 TO 55 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .HEAT... HEAT INDEX VALUES WILL AGAIN REACH TRIPLE DIGITS ACROSS MUCH OF THE REGION ON SATURDAY. A HEAT ADVISORY IS IN EFFECT. .THUNDERSTORMS... AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT EARLY IN THE MORNING AND AGAIN LATE IN THE AFTERNOON ACROSS THE REGION. SEVERE WEATHER IS NOT EXPECTED. LOW THUNDERSTORM CHANCES ARE IN THE FORECAST AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS NORTHERN AND EASTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 18, 2:14 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT SAT JUN 18 2016 OKZ004-005-180745- HARPER OK-WOODS OK- 214 AM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARPER AND NORTHWESTERN WOODS COUNTIES UNTIL 245 AM CDT... AT 211 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR COLDWATER KANSAS TO 4 MILES SOUTH OF ENGLEWOOD KANSAS...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL MOVE INTO HARPER AND WOODS COUNTIES. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9885 3669 9969 3689 10000 3700 10000 TIME...MOT...LOC 0711Z 300DEG 35KT 3727 9929 3698 10000 ..SPEG.
Special weather statement, Jun 18, 2:20 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 AM CDT SAT JUN 18 2016
OKZ006>008-180745-
GRANT OK-ALFALFA OK-KAY OK-
220 AM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...ALFALFA AND KAY COUNTIES
UNTIL 245 AM CDT...
AT 216 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF GEUDA
SPRINGS TO NEAR WAKITA TO NEAR BURLINGTON...MOVING SOUTHEAST AT 45
MPH. THE WINDS ARE WELL AHEAD OF THE THUNDERSTORMS THEMSELVES WHICH
REMAIN NEAR MEDICINE LODGE... HARPER AND WELLINGTON KANSAS.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LAT...LON 3692 9675 3678 9675 3677 9682 3674 9683
3675 9689 3669 9693 3670 9704 3668 9706
3666 9707 3659 9736 3659 9777 3662 9816
3697 9855 3693 9794 3700 9761 3700 9689
TIME...MOT...LOC 0716Z 312DEG 38KT 3707 9712 3690 9790 3693 9842
..SPEG.Local storm report, Jun 18, 3:12 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 AM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
06/18/2016 M81 MPH WOODWARD OK MESONET
&&
SCLocal storm report, Jun 18, 3:15 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
315 AM CDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
06/18/2016 M58 MPH WOODWARD OK MESONET
&&
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 18, 2:20 AM CDT | Special Weather Statement | OUN | Grant, Kay | 25 min |
| Jun 18, 2:40 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 50 min |
| Jun 18, 3:54 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods, Woodward | 51 min |
| Jun 18, 4:29 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 46 min |
| Jun 18, 4:45 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Kingfisher, Major | 30 min |
| Jun 18, 4:46 AM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jun 18, 4:48 AM CDT | Special Weather Statement | OUN | Grant | 27 min |
| Jun 18, 5:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 18, 5:29 AM CDT | Special Weather Statement | OUN | Canadian, Logan, Oklahoma | 31 min |
| Jun 18, 6:03 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, Lincoln, McClain, Oklahoma | 27 min |
| Jun 18, 6:11 AM CDT | Special Weather Statement | OUN | Dewey | 34 min |
| Jun 18, 8:35 AM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jun 18, 8:57 AM CDT | Special Weather Statement | OUN | Washita | 33 min |
| Jun 18, 11:36 AM CDT | Special Weather Statement | OUN | Washita | 24 min |
| Jun 18, 11:52 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 23 min |
| Jun 18, 2:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jun 18, 3:36 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jun 18, 3:59 PM CDT | Special Weather Statement | OUN | Oklahoma | 16 min |
| Jun 18, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 56 min |
| Jun 18, 4:35 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 115 min |
| Jun 18, 4:56 PM CDT | Special Weather Statement | OUN | Grady | 19 min |
| Jun 18, 5:11 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Jun 18, 5:13 PM CDT | Special Weather Statement | OUN | McClain | 32 min |
| Jun 18, 5:49 PM CDT | Special Weather Statement | OUN | Lincoln | 41 min |
| Jun 18, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
| Jun 18, 6:18 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Jun 18, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 33 min |
| Jun 18, 6:40 PM CDT | Special Weather Statement | OUN | Atoka | 50 min |
| Jun 18, 6:47 PM CDT | Areal Flood Advisory | OUN | Garvin, Murray | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.